Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 93, NWS Buffalo, NY

August 27, 2020Erie County, Genesee County, Niagara County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 27, 2020, 3:16 PM EDT for Erie County, Genesee County, Niagara County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2020, 3:16 PM EDT (19:16 UTC)
Expired
Aug 27, 2020, 3:45 PM EDT
In force
29 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Erie County, NY, Genesee County, NY, Niagara County, NY

The radar

The Buffalo radar (KBUF), 19 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 2:49 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2020-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2020-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted.

015 
WUUS51 KBUF 271916
SVRBUF
NYC029-037-063-271945-
/O.NEW.KBUF.SV.W.0093.200827T1916Z-200827T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
316 PM EDT Thu Aug 27 2020

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Erie County in western New York...
  Southeastern Niagara County in western New York...
  Western Genesee County in western New York...

* Until 345 PM EDT..

* At 315 PM EDT, a severe thunderstorm was located near Clarence,
  moving southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Clarence, Amherst, Darien Lakes State Park, Pembroke, Akron, Alden,
  Oakfield, Corfu, Clarence Center and East Amherst.

 This includes Interstate 90 near exit 48A.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4313 7863 4307 7827 4287 7841 4287 7845
      4302 7878
TIME...MOT...LOC 1915Z 295DEG 32KT 4302 7861 

HAIL...1.00IN
WIND...60MPH
 
$$

HSK
1 follow-up statement
453 
WWUS51 KBUF 271945
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
345 PM EDT Thu Aug 27 2020

NYC029-037-063-271955-
/O.EXP.KBUF.SV.W.0093.000000T0000Z-200827T1945Z/
Erie NY-Niagara NY-Genesee NY-
345 PM EDT Thu Aug 27 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ERIE...
SOUTHEASTERN NIAGARA AND WESTERN GENESEE COUNTIES HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western New York.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Buffalo.

LAT...LON 4313 7863 4307 7827 4287 7841 4287 7845
      4302 7878
TIME...MOT...LOC 1945Z 292DEG 30KT 4297 7837 

$$

Thomas

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:13 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 27, 2:13 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
213 PM EDT Thu Aug 27 2020

.SYNOPSIS...
An active period of weather lies ahead for the next few days as a
frontal boundary lingers nearby through the first half of the
weekend. This will mean periods of showers and thunderstorms through
Saturday which may bring heavy rain to parts of the region. Cooler
and drier air will settle into the region Sunday and into early next
week.

&&

.NEAR TERM /THROUGH FRIDAY/...
Warm frontal boundary looks to have made as far east as
Fulton/Syracuse this afternoon. Cooling northeast flow and
abundant cloud cover north of the front keeping the North
Country in the 60s with just a few showers.

South of the warm front, moderate instability has developed
with SBCAPES now running 1500-2000 J/kg. Line of convection just
starting to developed across western New York and will likely
line up with approaching convective line associated with
upstream cold front moving in from southern Ontario over the
next hour or two. With plenty of instability present will
continue to see thunderstorm coverage increase through the rest
of the afternoon, eventually evolving into an east-west oriented
line that will move to the south/southeast across the area into
the early evening.

18z Buffalo sounding showing about 45 knots of 0-6 km shear
which should support at least some risk for the development of
severe storms and possibly some supercells capable of producing
some damaging winds, and some large hail before the line pushes
south into northern Pennsylvania by the late afternoon/early
evening. Bowing line segments will also be possible, producing
wind damage along the leading edge of the main convective line.

Thunderstorms, and thus the severe threat will end this evening
leaving some showers at times, mainly up until midnight before
a weak surface low tracks southeast of the area. A weak surface
boundary/front will remain draped across the southern portion of
the area, leaving some chances for showers near the NY/PA line
through the night. Low temperatures will be in the mid 60s south
of Lake Ontario and in the mid 50s east of Lake Ontario.

Friday, a brief break in precipitation is expected for most of the
area, except the Western Southern Tier, where some showers are
expected to continue from overnight. The frontal boundary south of
the area will slowly lift back north as a warm front. As the front
lifts north, a few shortwave troughs will drop southeast out of the
Great Lakes, helping to expand shower coverage. As the warm front
moves through, some increased instability will be present, allowing
for some thunderstorms within these areas. High temperatures on
Friday will be in the mid 70s for the North Country and in the upper
70s to near 80 elsewhere.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Friday night and Saturday, shower coverage will expand and fill
in as a surface low approaches the area and a surge in moisture
pushes north into the region. PWATs will start to increase
Friday afternoon and max out around 2.00 inches Friday night and
Saturday morning. Part of this surge in moisture is the far
northern extent of the moisture shield from Hurricane Laura as
the system tracks across the Tennessee Valley and becomes extra
tropical within a developing low amplitude trough over the
eastern third of the country. Showers with periods of heavy
rainfall will push across the area Friday night into Saturday
morning. Some thunderstorms will also be possible with CAPE
values increasing to around 1,000 J/kg, to as much as 1,500
J/kg. Showers and thunderstorms will shift east as the sfc low
tracks east and its associated cold front moves through Saturday
afternoon. Rainfall amounts for Friday night into Saturday
should generally be in the 1.00-2.00 inch range with some
locally heavier amounts to 3.00 inches possible with any heavier
rainfall within thunderstorms. Temperatures Friday night will
be in the upper 50s to mid 60s. High temperatures on Saturday
will be in the mid to upper 70s.

Saturday night, showers and storms will continue to shift east as
the area of low pressure and cold front track east. A few showers
and thunderstorms will linger through the night, with precip
potential decreasing through the night from west to east.
Temperatures on Saturday night will be in the low to upper 50s.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
High pressure will build into the region for Sunday and Monday,
bringing dry weather, and cooler temperatures, especially for
Sunday. Highs on Sunday will be in the mid 60s to near 70, with
some low 60s possible for the Tug Hill. Monday, temperatures
will warm some to the mid and upper 70s for areas south of Lake
Ontario and to the mid 60s to near 70 for the North Country.
Lows Sunday and Monday night will generally be in the mid 40s
across the higher terrain to the mid and upper 50s for areas
closer to the lakes and in the lower elevations.

Shower potential will increase on Tuesday as an area of low pressure
and associated warm front approaches the region. Showers will
continue through the rest of the period as the sfc low and
associated fronts tracks through the area. Temperatures will warm to
the low 70s to near 80 for Tuesday and Wednesday. Temperatures will
warm slightly for Thursday with highs in the mid 70s to mid 80s.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A warm front across central NY will meander back southward this
afternoon into the early evening. Storms will develop along the
boundary this afternoon and evening along and south of the I-90
corridor, with the potential to produce strong gusty winds and
hail, along with heavy rain producing intermittent reductions to
IFR/MVFR in heavier showers and storms. Otherwise VFR flight
conditions expected for much of the area south of Lake Ontario
through the period. MVFR ceilings may hang on this afternoon
right through this evening for areas east of Lake Ontario.

Outlook...
Tonight through Saturday...Mainly VFR. Expect areas of IFR/MVFR
in periodic showers and thunderstorms.
Sunday through Tuesday...VFR.

&&

.MARINE...
A frontal boundary across eastern Lake Ontario will remain in
place into this evening with brisk southwest winds over Lake
Erie and western Lake Ontario where Small Craft Advisories
remain in effect through the late afternoon and evening.

Some strong thunderstorms will be possible this afternoon into the
early evening across Lake Erie ahead of a southward moving cold
front, bringing the possibility for special marine warning winds and
possibly some hail.

Winds will subside tonight, with much calmer conditions on the lakes
for the end of the week. However, showers and storms will once again
be on the increase from southwest to northeast during the day on
Friday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until midnight EDT tonight for NYZ010-
     019-085.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for LEZ020.
         Small Craft Advisory until midnight EDT tonight for LEZ040-
         041.
         Small Craft Advisory until 5 PM EDT this afternoon
         for LOZ042.

&&

SYNOPSIS...Fries/JM/TMA
NEAR TERM...JM/TMA
SHORT TERM...SW
LONG TERM...SW
AVIATION...JM/TMA
MARINE...JM/TMA
Hazardous weather outlook, Aug 27, 2:52 PM EDT, 24 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
252 PM EDT Thu Aug 27 2020

NYZ005-011>014-020-021-281900-
Northern Cayuga-Genesee-Wyoming-Livingston-Ontario-Cattaraugus-
Allegany-
252 PM EDT Thu Aug 27 2020

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>004-006-281900-
Niagara-Orleans-Monroe-Wayne-Oswego-
252 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-019-085-281900-
Northern Erie-Chautauqua-Southern Erie-
252 PM EDT Thu Aug 27 2020

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-281900-
Jefferson-Lewis-
252 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>044-062>064-281900-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
252 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-281900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
252 PM EDT Thu Aug 27 2020

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ045-065-281900-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
252 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-281900-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
252 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Aug 27, 10:10 AM EDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1010 AM EDT Thu Aug 27 2020

NYZ006-271445-
Oswego-
1010 AM EDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT OSWEGO COUNTY...

At 1009 AM EDT, a strong thunderstorm was located near Oswego, moving
southeast at 65 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Oswego, Fulton, Pulaski, Central Square, Selkirk Shores State Park,
Mexico Point State Park, Nine Mile Point, Battle Island State Park,
Hastings, Scriba, Volney, Constantia, West Monroe, Palermo, New
Haven, Phoenix, Minetto, Mexico, Williamstown and Cleveland.

This includes Interstate 81 between exits 32 and 36.

Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4333 7589 4332 7586 4316 7588 4320 7608
      4323 7610 4327 7620 4324 7621 4322 7619
      4320 7621 4324 7627 4321 7627 4337 7661
      4342 7662 4339 7665 4341 7670 4356 7645
      4356 7628 4363 7626 4343 7584
TIME...MOT...LOC 1409Z 300DEG 59KT 4351 7657

TMA
Special weather statement, Aug 27, 10:28 AM EDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1028 AM EDT Thu Aug 27 2020

NYZ003>006-271515-
Oswego-Wayne-Monroe-Northern Cayuga-
1028 AM EDT Thu Aug 27 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...CAYUGA...
SOUTHWESTERN OSWEGO AND SOUTHEASTERN MONROE COUNTIES...

At 1027 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fair Haven Beach State Park to 9
miles northeast of Hilton. Movement was southeast at 50 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Rochester, Irondequoit, East Rochester, Webster, Fairport, Brighton,
Fair Haven Beach State Park, Ontario, Penfield, Newark, Williamson,
Marion, Lyons, Palmyra, Clyde, Sodus, Weedsport, Cato, Chimney Bluffs
State Park and Walworth.

This includes Interstate 90 near exit 40.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Frequent cloud to ground lightning is also occurring with
these storms.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4323 7648 4303 7649 4304 7725 4303 7754
      4327 7756 4332 7738 4333 7717 4331 7697
      4335 7685 4335 7681 4339 7673 4347 7662
      4323 7637
TIME...MOT...LOC 1427Z 324DEG 44KT 4340 7667 4337 7764

TMA
Special weather statement, Aug 27, 11:15 AM EDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Buffalo NY
1115 AM EDT Thu Aug 27 2020

NYZ004-005-271545-
Wayne-Northern Cayuga-
1115 AM EDT Thu Aug 27 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WAYNE AND
CAYUGA COUNTIES...

At 1114 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Lysander to near Sodus. Movement was east
at 50 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Clyde, Weedsport, Cato, Rose, Ira, Conquest, Savannah, Wolcott, Port
Byron, Meridian, North Rose, Alton and South Butler.

This includes Interstate 90 near exit 40.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4311 7649 4310 7650 4303 7649 4303 7671
      4302 7690 4320 7712 4325 7648 4315 7647
      4314 7649 4313 7648 4311 7647
TIME...MOT...LOC 1514Z 291DEG 50KT 4319 7649 4318 7703

HSK
Special weather statement, Aug 27, 2:26 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Buffalo NY
226 PM EDT Thu Aug 27 2020

NYZ003-010>013-271900-
Livingston-Wyoming-Genesee-Monroe-Northern Erie-
226 PM EDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WYOMING...EASTERN
ERIE...NORTHWESTERN LIVINGSTON...SOUTHWESTERN MONROE AND GENESEE
COUNTIES...

At 225 PM EDT, a strong thunderstorm was located near Pembroke, or
near Darien Lakes State Park, moving east at 50 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Batavia, Darien Lakes State Park, Le Roy, Pembroke, Perry, Akron,
Attica, Pavilion, Caledonia, Oakfield, York, Stafford, Alabama,
Covington, Corfu, Elba, Alexander, Wyoming, East Bethany and Perry
Center.

This includes Interstate 90 between exits 48A and 47.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4295 7853 4313 7840 4300 7780 4270 7797
TIME...MOT...LOC 1825Z 291DEG 44KT 4300 7837

HSK
Special weather statement, Aug 27, 2:29 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Buffalo NY
229 PM EDT Thu Aug 27 2020

NYZ003-004-013-014-271930-
Ontario-Livingston-Wayne-Monroe-
229 PM EDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE...
NORTHEASTERN LIVINGSTON...SOUTHERN MONROE AND ONTARIO COUNTIES...

At 228 PM EDT, a strong thunderstorm was located over Henrietta, or
near Chili, moving east at 50 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Rochester, Chili, Geneva, Canandaigua, East Rochester, Fairport,
Brighton, Gates-North Gates, Henrietta, Newark, Spencerport, Palmyra,
Victor, Honeoye Falls, Bristol, Lima, Clifton Springs, Scottsville,
Phelps and Churchville.

This includes the following highways...
 Interstate 390 between exits 11 and 12.
 Interstate 90 between exits 46 and 42.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4302 7791 4304 7791 4304 7795 4313 7791
      4314 7793 4321 7792 4301 7696 4287 7696
      4286 7698 4276 7697 4276 7724
TIME...MOT...LOC 1828Z 291DEG 44KT 4306 7766

HSK
Special weather statement, Aug 27, 2:51 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Buffalo NY
251 PM EDT Thu Aug 27 2020

NYZ001-010-011-271915-
Genesee-Niagara-Northern Erie-
251 PM EDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE...SOUTHEASTERN
NIAGARA AND NORTHWESTERN GENESEE COUNTIES...

At 251 PM EDT, a strong thunderstorm was located over Akron, or near
Clarence, moving east at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Clarence, Pembroke, Akron, Alabama, Wolcottsville and Clarence
Center.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western New York.
LAT...LON 4299 7869 4312 7856 4310 7835 4292 7847
TIME...MOT...LOC 1851Z 278DEG 37KT 4302 7849

HSK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 9:57 PM EDTBeach Hazards StatementBUFChautauqua, Erie24 hr
Aug 27, 12:35 AM EDTSpecial Marine WarningBUF40 min
Aug 27, 1:12 AM EDTSpecial Weather StatementBUFErie33 min
Aug 27, 6:03 AM EDTSpecial Marine WarningBUF57 min
Aug 27, 6:58 AM EDTSpecial Marine WarningBUF62 min
Aug 27, 7:10 AM EDTSpecial Weather StatementBUFWayne65 min
Aug 27, 10:10 AM EDTSpecial Weather StatementBUFOswego35 min
Aug 27, 10:28 AM EDTSpecial Weather StatementBUFWayne47 min
Aug 27, 11:15 AM EDTSpecial Weather StatementBUFWayne30 min
Aug 27, 2:26 PM EDTSpecial Weather StatementBUFGenesee34 min
Aug 27, 2:29 PM EDTSpecial Weather StatementBUFOntario61 min
Aug 27, 2:31 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Wyoming59 min
Aug 27, 2:41 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne64 min
Aug 27, 2:51 PM EDTSpecial Weather StatementBUFGenesee24 min
Aug 27, 2:55 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara20 min
Aug 27, 3:02 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario58 min
Aug 27, 3:27 PM EDTSpecial Marine WarningBUF63 min
Aug 27, 3:29 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Wyoming61 min
Aug 27, 3:52 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario68 min
Aug 27, 4:01 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie, Wyoming51 min
Aug 27, 4:06 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua54 min
Aug 27, 4:12 PM EDTSpecial Marine WarningBUF33 min
Aug 27, 4:12 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming48 min
Aug 27, 4:28 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wyoming77 min
Aug 27, 4:48 PM EDTFlash Flood WarningBUFGenesee, Livingston, Monroe4 hr
Aug 27, 4:59 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario46 min
Aug 27, 5:03 PM EDTSmall Craft AdvisoryBUF3 hr
Aug 27, 5:17 PM EDTSpecial Weather StatementBUFCattaraugus28 min
Aug 27, 5:30 PM EDTFlash Flood WarningBUFLivingston, Ontario3 hr
Aug 27, 6:11 PM EDTSpecial Weather StatementBUFWayne49 min
Aug 27, 6:54 PM EDTSpecial Weather StatementBUFOntario36 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.